Feeds:
Posts
Comments

Posts Tagged ‘Nausea’

I feel like I’ve been MIA this past week or so.  It’s been hard to think straight since starting Methotrexate, as if words keep falling out of my head, and the fatigue is back with a vengeance; all of which left me thinking I’d just do a useless job at writing.  I’m finding it hard to even decide what I want to say; I never wanted this blog to be just about me, but I’ll start with a catch up (there’s another word I want to use here but it’s fallen out) on how things are going in case people can relate.

I am convinced the Methotrexate (mtx) is making me feel worse than I was in the week between starting the Orencia and the Mtx.  After the first infusion I felt fantastic, plus I had colour in my skin, pink in my cheeks and life in my eyes; people commented on how well I looked!  Now I feel like a zombie, I look in the mirror and see grey skin and tired, bloodshot eyes with purple smudges under them and traces of a rash around them. Even with make-up I’m starting to look like I feel.

This is without make-up, with no alterations to the photograph - attractive no?

Whereas I was bouncing out of bed at a reasonable time (8.00am) and going down for breakfast, showering, dressing within the hour, I’m now having to force myself to wake up, sit for a while adjusting and then to drag myself downstairs to get something to eat/drink before heading back to bed with a book.  The rest has to wait until my medication and painkillers have kicked in enough to ‘liven me up’ and ease the acheys. Not as bad as a month or so ago, but still a step in the wrong direction.

I feel nauseous most days but it’s bearable and nothing compared to what I experienced as a teen.  I can still eat for a start, which is a big priority for me since I am a real foodie.  I and everyone else around me knows that things must be bad if I pick at a meal or say I’m not hungry – I’m usually willing to wolf down even hospital meals for pete’s sake!  I guess I’m still making up for the years I couldn’t enjoy food thanks to mtx, but that’s a different story…  The only problem with eating right now is that I get terrible stomach pains after each meal; sometimes I have to excuse myself and lie down until it passes, which it does after a while.

I don’t know what my bloodwork has been like recently, since the hospital have been keeping track of that. Once the infusions are every month I will have to alternate my blood tests between the hospital and my GP, while trying to conserve my veins.  I’m still getting joint pain and swelling although there is a tiny bit of improvement – my fingers don’t look like sausages and I can remove my ring again (phew).  I have general achiness in most places, but the left arm is definitely being attacked by RA – I can’t raise my shoulder past a certain point and the elbow doesn’t bend or straighten, only having a tiny range of movement.  Quite often both are red, hot and swollen.

It's pretty much stuck at that angle constantly.

I feel like the elbow in particular is heading the same way as previous joints affected by acute attacks of RA – for me inflammation seems to pick a favourite place during a flare and wreak havoc.  First it was my ankles as a child, then my knees as a teenager and my right shoulder in my early twenties… each needed surgery and I can see this needing the same at some point in the future, before it’ll ever be right. Of course, I hope I’m wrong.

So that’s where I am right now, it feels almost like limbo because I know that after both infusions I have felt a big difference (which is so encouraging!) and yet I get pulled back down to earth after taking the Mtx, which is making me feel rubbish again… and all I want is to feel how I did in that first week.  It’s as if I was given a little taste of ‘normality’ only to have it taken away again.  I’m not even sure how to communicate this with my Rheumy, improvement or no improvement?

L

Advertisements

Read Full Post »

Just a quick note for now.  The week has soon passed and it’s already time to take Methotrexate again.  The nausea has eased a little this past week but I still get pain after eating and people are noticing that I am losing weight again, despite the Prednisolone.  The thing that bothers me most is that I’ve lost the little bit of colour I seemed to have in my face after starting Orencia, it’s disheartening seeing that grey pallor in the mirror every morning – I’m starting to look almost as bad as I feel.

I asked for them to check my Folate levels on behalf of my GP last week, then forgot to check the results with them. I’m guessing they would have said if the level was too low though; need to be careful because of the Megaloblastic Anaemia I was diagnosed with just prior to starting Methotrexate.

Got to plod on with it…

L

Read Full Post »

I’ve seen the film, it’s pretty good but then I like anything that gives me a giggle…

But that’s not what I’m on about here – today the real Methotrexate ‘hangover’ kicked in and I feel kinda pukey.   I had actually forgotten how this felt, it’s a very particular type of nausea that seems to stem from the sinus area… at least for me anyway. I keep thinking eating will help, but as soon as I start I regret it.  I know it must have been much worse when I took it first time round though as I was on a much higher dose, and yet I still managed to get through college, so I’m sure I can persevere with this.

I just hope it’s not a daily occurence

L

Read Full Post »